Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Brownsville, TX

May 13, 2021

NWS Brownsville, TX issued this small craft advisory at May 13, 2021, 9:29 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 13, 2021, 9:29 AM CDT (14:29 UTC)
Expired
May 13, 2021, 6:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

066 
WHUS74 KBRO 131429
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
929 AM CDT Thu May 13 2021

GMZ170-175-132230-
/O.NEW.KBRO.SC.Y.0038.210513T1429Z-210514T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
929 AM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5
  to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-132100-
/O.NEW.KBRO.SC.Y.0038.210513T1429Z-210513T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
929 AM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT....North winds around 20 knots.

* WHERE...Laguna Madre from the Port of Brownsville to the 
  Arroyo Colorado and Laguna Madre from the Arroyo Colorado To 5 
  NM north of Port Mansfield TX.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Castillo
3 follow-up statements
071 
WHUS74 KBRO 131918
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
218 PM CDT Thu May 13 2021

GMZ130-132-132030-
/O.CAN.KBRO.SC.Y.0038.000000T0000Z-210513T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
218 PM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should exercise caution as north winds 15 to 20 knots
prevails across the area through the rest of the afternoon.

$$

GMZ170-175-140000-
/O.CON.KBRO.SC.Y.0038.000000T0000Z-210514T0000Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
218 PM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Castillo
891 
WHUS74 KBRO 132059
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
359 PM CDT Thu May 13 2021

GMZ170-175-132300-
/O.EXT.KBRO.SC.Y.0038.000000T0000Z-210513T2300Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
359 PM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...North winds 15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
562 
WHUS74 KBRO 132312
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
612 PM CDT Thu May 13 2021

GMZ170-175-140015-
/O.EXP.KBRO.SC.Y.0038.000000T0000Z-210513T2300Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
612 PM CDT Thu May 13 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Marine conditions have improved.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 13, 6:19 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 13, 6:19 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
619 AM CDT Thu May 13 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Generally MVFR conditions this morning give way to
VFR ceilings this afternoon. Showers continue on and off near
BRO, and at times near HRL or MFE. Expect rain chances to edge
closer to the coast by this afternoon and into this evening.
Northeasterly winds become breezy into mid afternoon before
turning more easterly late.

&&

.PREV DISCUSSION... /issued 340 AM CDT Thu May 13 2021/

SHORT TERM (Now through Friday): The frontal boundary has generally
stalled offshore and south of the Rio Grande with a few brief but
moderate showers continuing to come onshore and work inland across
the eastern half of Deep South Texas. Expect most of any shower
activity to become more confined toward the coast into the afternoon
and evening. Low pressure into the Bay of Campeche and high pressure
across the Southeast US help continue the northeasterly flow into
this afternoon before turning easterly into tonight. Low pressure
develops into the Plains on Friday, turning winds more
southeasterly. A quick mid level disturbance adds some lift and
instability into Friday afternoon, bringing back a better chance of
showers and thunderstorms. Temperatures reach toward the low 80s
today and mid 80s on Friday.

LONG TERM (Friday Night through Wednesday): A fairly unsettled
pattern will prevail across deep south Texas through much of the
period. Low level moisture is expected to remain in place through
midweek due to the persistent onshore flow. A series of embedded
shortwaves moving in the nearly zonal 500mb flow will generate some
convection across deep south Texas through much of the period. The
best chance of showers and thunderstorms appears to be Friday night
into Saturday night as the stronger disturbances move into the
region. Some weak mid-level ridging may build into the CWA early
next week resulting in lower rain chances. Both the GFS/ECMWF have
robust pops for this weekend but the GFS is a much drier than the
ECMWF heading into early next week. Temperatures are expected to
remain below normal through the weekend due to the increase rain
chances and abundant cloud cover. Temperatures will gradually warm
to near or slightly above normal by early next week.

MARINE (Now through Friday): The cold front sits offshore with
showers continuing across the Gulf waters. Low pressure across the
Bay of Campeche and high pressure across the Southeast US will help
increase northeasterly winds this afternoon before turning more
easterly tonight and southeasterly Friday as low pressure develops
into the Plains. Expect Gulf seas to gradually build today with SCEC
to near SCA conditions into early this evening. Marine conditions
are expected to improve tonight into Friday.

Friday night through Monday: Moderate southeast flow along the
lower Texas coast will maintain moderate seas that will gradually
build through the weekend, potentially reaching Small Craft
Exercise Caution conditions by early Monday. Small Craft Advisories
may be needed across Gulf of Mexico waters and the Laguna Madre
early next week as winds increase and seas build.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  71  81  73 /  20  10  20  40
BROWNSVILLE          81  70  84  74 /  20  10  30  40
HARLINGEN            81  68  84  73 /  20  10  20  40
MCALLEN              83  68  85  73 /  20  10  20  40
RIO GRANDE CITY      85  67  87  72 /  10  10  30  40
SOUTH PADRE ISLAND   76  73  78  75 /  20  10  20  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

56-Hallman...Aviation
Hazardous weather outlook, May 13, 4:19 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
419 AM CDT Thu May 13 2021

TXZ248>257-351-353-140930-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
419 AM CDT Thu May 13 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along the lower Texas
coastal beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-140930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
419 AM CDT Thu May 13 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed across all or portions of the
Gulf of Mexico waters this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisories may be needed across Gulf of Mexico waters
Friday night and again Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, May 13, 7:29 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 AM CDT THU MAY 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     2 NNW ZAPATA            26.92N 99.27W
05/11/2021                   ZAPATA             TX   FIRE DEPT/RESCUE

            ZAPATA FIRE DEPARTMENT REPORTED MULTIPLE
            DOWNED POWER LINES AND TELEPHONE POLES ALONG
            WITH ROOF DAMAGE TO MULTIPLE HOMES IN THE
            CITY OF ZAPATA.

1015 PM     TSTM WND DMG     ZAPATA                  26.89N 99.26W
05/11/2021                   ZAPATA             TX   PUBLIC

            TREE LIMB DAMAGE REPORTED IN THE TOWN OF
            ZAPATA. REPORTED THROUGH SOCIAL MEDIA.

0950 PM     TSTM WND DMG     2 E ROMA                26.41N 98.97W
05/11/2021                   STARR              TX   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA OF A TREE
            UPROOTED IN ESCOBARES. TIME ESTIMATED VIA
            RADAR.

1240 AM     TSTM WND DMG     1 SW SAN MANUEL         26.56N 98.13W
05/12/2021                   HIDALGO            TX   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA OF A
            DAMAGED CARPORT AND BARN ROOF TORN OFF IN
            THE LINN AREA. TIME ESTIMATED VIA RADAR.

1240 AM     TSTM WND DMG     1 SSW SAN MANUEL        26.56N 98.12W
05/12/2021                   HIDALGO            TX   PUBLIC

            NUMEROUS REPORTS RECEIVED VIA SOCIAL MEDIA
            OF TREES DAMAGED OR UPROOTED NEAR THE
            LINN-SAN MANUEL AREA. TIME ESTIMATED VIA
            RADAR.

1246 AM     TSTM WND GST     3 SE SAN MANUEL         26.53N 98.09W
05/12/2021  M60 MPH          HIDALGO            TX   PUBLIC

            60MPH WIND GUST MEASURED AT THE LINN-SAN
            MANUEL RAWS SITE.

1250 AM     TSTM WND DMG     MCALLEN                 26.22N 98.24W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
            OF TREES DAMAGED OR UPROOTED IN MCALLEN.
            TIMING ESTIMATED VIA RADAR.

1250 AM     TSTM WND DMG     MISSION                 26.21N 98.32W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
            OF TREES DAMAGED OR UPROOTED IN/NEAR
            MISSION.

0100 AM     TSTM WND DMG     1 E SAN JUAN            26.19N 98.15W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: WOODEN FENCE AND
            WOODEN PLAYGROUND STRUCTURE TOPPLED AND
            DESTROYED. TIME ESTIMATED VIA RADAR.

0107 AM     TSTM WND GST     2 SSW MCALLEN           26.18N 98.25W
05/12/2021  M63 MPH          HIDALGO            TX   ASOS

            ASOS STATION KMFE MCALLEN.

0120 AM     TSTM WND DMG     1 NE DONNA              26.17N 98.04W
05/12/2021                   HIDALGO            TX   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA OF A METAL
            ROOF COLLAPSED IN HIGH WINDS. TIME ESTIMATED
            VIA RADAR.

0120 AM     TSTM WND DMG     DONNA                   26.17N 98.05W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
            OF TREES DAMAGED OR UPROOTED IN DONNA.
            TIMING ESTIMATED VIA RADAR.

0130 AM     TSTM WND DMG     1 S DONNA               26.15N 98.05W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: RECEIVED PHOTO OF
            A BROKEN POWER POLE. TIMING ESTIMATED VIA
            RADAR.

0130 AM     TSTM WND DMG     WESLACO                 26.16N 97.98W
05/12/2021                   HIDALGO            TX   PUBLIC

            RECEIVED VIA SOCIAL MEDIA: NUMEROUS REPORTS
            OF TREES DAMAGED OR UPROOTED IN WESLACO.
            TIMING ESTIMATED VIA RADAR.

0130 AM     TSTM WND DMG     1 NW DONNA              26.18N 98.07W
05/12/2021                   HIDALGO            TX   PUBLIC

            PALM TREE UPROOTED NEAR THE INTERSECTION OF
            INTERSTATE-2 AND HUTTO ROAD.

0140 AM     TSTM WND DMG     1 ENE MERCEDES          26.15N 97.91W
05/12/2021                   HIDALGO            TX   PUBLIC

            NUMEROUS REPORTS RECEIVED VIA SOCIAL MEDIA
            OF TREE DAMAGE AND TREE BRANCHES DOWN ON
            VEHICLES IN THE MERCEDES AREA. TIME
            ESTIMATED VIA RADAR.

0145 AM     TSTM WND DMG     LA FERIA                26.16N 97.82W
05/12/2021                   CAMERON            TX   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA OF A PALM
            TREE UPROOTED IN LA FERIA. TIME ESTIMATED
            VIA RADAR.

0218 AM     TSTM WND DMG     1 NNW BROWNSVILLE       25.94N 97.49W
05/12/2021                   CAMERON            TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED SEVERAL TREE LIMBS
            WITH 5 INCH DIAMETER SNAPPED OFF TREES IN
            HIS NEIGHBORHOOD. TIME ESTIMATED VIA RADAR.

&&
Local storm report, May 13, 7:38 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
738 AM CDT THU MAY 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND GST     2 N PHARR               26.21N 98.18W
05/12/2021  M73 MPH          HIDALGO            TX   EMERGENCY MNGR

            73MPH WIND GUST RECORDED VIA ANEMOMETER AT
            THE PHARR EOC.

&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.